Author Topic: Hypersalivation/Withdrawal symptom  (Read 2603 times)

[Buddie]

Hypersalivation/Withdrawal symptom
« on: April 17, 2013, 02:33:15 am »

Hi Everybody

I took my last dose of klonipin on 4/4/13.  I had been taking 1.5 mg. at bedtime for 5 years or so.  My Psychiatrist always said it was hell to get off of, but I didn't think it would be like this or I NEVER would have taken it to begin with.

First of all, the original reason I took it interestingly enough was for "benign" fasciculations (twitches).  That's a story unto itself.  I also had horrible anxiety during menopause years (I'm 52 now) and insomnia that the klonipin greatly relieved.

What thing to note about my story, and I am wondering if anybody else had this same experience, is that the tapering down was not so bad compared to how I have felt SINCE THE FINAL DOSE.  I don't "crave" Klonipin, but I can see how people throw in the towel on this withdrawing crap and take it again.  This is TERRIBLE.

Since I stopped, I have the worst and most worrisome set of symptoms.  The major one right now is hypersalivation.  Does anyone have this? :(  Of course, because I am highly suggestible I have myself dx with Parkinson's or ALS due to this symptoms.  I am also doing a OCD type behavior and pushing my tongue against my front teeth over and over.  I would freak out more about this, but I read Stevie Nick's account of withdrawing off Klonipin and I couldn't believe it.  In the article she actually said she also thought she had 'Parkinson's.' 

Man, I got really bad about 4 days after stopping.  I went to a Mall and almost died.  I felt dizzy and had balance issues.  Lights were too bright.  I had depersonalization.  I am sleeping terribly.  Horrible fatigue.  The hypersalivating and tongue thrusting (I was worried about Tardive Dyskinesia).  I think the last day or so there has been a tiny improvement.  Let's say 10 was the very worst day...Feel like I'm at a 9 now. 

I am really doing a mind over matter here, people.  I have to work..I cannot let this take me out.  It's so hard.  I use lavender essential oil at night to sleep, with melatonin.  During day I use motherwort tincture if I am really freaking out.  I am holding on to HOPE that this is going to get better.  Thanks for listening.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #1 on: April 17, 2013, 04:37:05 am »
This sounds rough, I'm sorry.

I have found that lavender helps me with shaking type issues, I've used it during the day too.

I've had alot of stuff but not hypersalivating.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #2 on: April 17, 2013, 06:36:38 pm »

Thanks for responding.  I am about to make an appt. to see a psychiatrist...I can do this alone like I thought I could.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #3 on: April 18, 2013, 04:05:05 am »
Unfortunately most psychiatrists don't really know that much about getting off the medication, they just know how to put you on it.
My psyc. taper plan for me was to take 50% for a month then stop.  How ridiculous, no I didn't listen to that, I just wanted to see what he would say. 
It's best to work with your psychiatrist but keep studying on your own and use your instincts. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #4 on: April 18, 2013, 10:07:51 am »
Just wrote a huge post and lost it!!! Grrrrr yes!! I did the first time I stopped,and not having a clue what it was or what it was caused by I drove myself crazy over it. OCD over swill owing saliva!! Lasted for years.. Convinced myself I needed AD's to control the thought cause it was so inplanted in my brain from all the drooling. Then when I CT off Xanax it started again!! Drive me nuts again but I put two and two together this time. Doesn't help that the obsessive thoughts and actions go sling with it. It will stop, it is just a symptom!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #5 on: April 18, 2013, 11:51:58 am »
To my horror and despair I also have found that it has become very bad after stopping.  It took me nearly 3 years to overcome the initial  C/T off Clonazepam, the psychosis, the re-instating on Valium and the taper.  I thought I had seen and experienced all the horror during that time.  I HAD to believe that it would get better.  Reality struck.  The symptoms increased, new ones appeared.  I salivate now after so  many years of paper mouth!  I suck on my (remaining) teeth as well!  I thought it was me, a new weird thing that showed I was somehow brain damaged - how could that be the benzos?  Then again, all the research and the time here have shown me the 'beyond belief' extent and bizarre nature of the sxs we suffer.  Now 2 months out I am still deep in it bu see some improvement in some sxs. I hope that we improve together. 
At least the dentist was impressed with the saliva production...after telling me my teeth were finished, in large part because of the dry mouth (and Lyme disease that destroyed and infected bone.)  I have only half of my teeth and the rest will go eventually, when I can gain some weight so I don't die from starvation when they are removed.  I lost so much weight, like others here, that I am at risk.  It is so strange to be preoccupied by a bizarre and frightening sxs and come here to find someone else describing it...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #6 on: April 18, 2013, 05:33:42 pm »
I had it for MONTHES! Disgusting! Its calmed down now, but NOW I have "burning  mouth," like I just ate a mouthful of pepper! And my teeth feel weird, metallic. The joy never stops, does it? Someone should start a Weird Symptom thread!!!
[...], I suck on my teeth, too. I fugured its somehow related to anxiety...? What do you think? My teeth are about in the same condition as yours....NOT good. During the acute w/d apparently I was grinding so hard I broke several teeth, knocked out a large filling, etc etc. I cant afford to see a dentist, and know what they would say anyway.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hypersalivation/Withdrawal symptom
« Reply #7 on: April 21, 2013, 05:19:40 pm »

So there are others with it.  Btw, I went back on my Klonipin .25 3 nights ago, and the hypersalivating is 99% better.  I think this has to do with hyperactivity of the sympathetic nervous system.  I'm seeing a psych this Sat. who specializes in benzo withdrawal. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.